MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49941
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: phone: (b)(6).Device evaluated by mfr: device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was initially reported, during ureteroscopic lithotripsy (ursl), when the package of a universa soft ureteral stent set was opened it was discovered that one side of the pigtail loop had a "rupture".Another same type device was used to complete the procedure without difficulties.The stent was returned to the manufacturer, and inspection of the returned device found the the stent was torn, almost entirely around the circumference of the stent.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: it was initially reported, during ureteroscopic lithotripsy (ursl), when the package of a universa soft ureteral stent set was opened it was discovered that one side of the pigtail loop had a "rupture".Another same type device was used to complete the procedure without difficulties.The stent was returned to the manufacturer, and inspection of the returned device found the the stent was torn, almost entirely around the circumference of the stent.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, specifications, interview with personnel and quality control data.A device failure analysis was conducted: one device was returned in open packaging.Tether is included, but not attached to stent.First distal side port has been torn, almost entirely around the circumference of the stent.There is another tear approx.4.1cm from the distal end, near the most proximal side port.The conclusion of the dfa was that the stent was broken on the untethered side; however, the situation or cause(s) leading up to the break is unknown.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: upon removal from package, inspect the product to ensure no damage has occurred.The complaint, reported by the customer of the stent being broken at the tip, was confirmed due to customer testimony and examination by cook.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13927728
Report Number1820334-2022-00464
Device Sequence Number19280139
Product Code FAD
UDI-Device Identifier00827002499416
UDI-Public(01)00827002499416(17)240923(10)14232378
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2024
Device Model NumberG49941
Device Catalogue NumberUSH-624
Device Lot Number14232378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale